September 7, 2011 at 1:59 pm #62ourfullhouseParticipant
Just curious if anyone else here who has had CCSVI treatment with or without any stent(s), has been on Plavix? My IR does Plavix and low dose aspirin (but I’m not doing the aspirin now that I am on Diamox!), for 3 months after angioplasty and min. of 6 months for a stent. Now, add EDS to Plavix and the bruising is awful! But, I also wonder if my body doesn’t “Like” the Plavix, like could it be triggering mast cells or such? I would prefer to not take it, but also don’t want my stent to clog while the vein is healing and coating it, etc.
Thanks!September 8, 2011 at 4:37 pm #1465MGC.Participant
Hi… I don’t have stents for the same reason you do, but I do have stents and was on Plavix. I believe Plavix not only increases Mast Cell numbers, but causes them to degranulate. This belief is based on my reaction to Pavix (ie itching and nausea) and what little information I have found on the Internet. You may want to read the article at this link:September 8, 2011 at 5:08 pm #1466ourfullhouseParticipant
So, Gail, you have a stent? May I ask where? Mine is in the left iliac (May-Thurners). If I am understanding your post correctly, you were not able to stay on Plavix after having the stent placed because of your reaction to it, yes? So, what did you do for a blood thinner? Or, did you just go without? How long has it been since you had the stent placed? Have you had any imaging since stopping the Plavix to see how the stent is doing (is it open, clogged, etc.)? As much as I would love to stop the Plavix, I really do not want to add worse troubles to my already fragile life by having it clog, etc.
jerriSeptember 8, 2011 at 9:55 pm #1467MGC.Participant
Hi… I have vascular damage and actually have 5 stents total. One spot has a double because it blocked again. It is now blocked once again. The others are clear and doing well. Dr said the damage was from a Virus. I accepted this for a time, but since I have learned a bit more about my physical problems, I am not sure.
I took Plavix for 9 months following my first stent, but would have periodic problems. The Dr wanted me to stay on it for at least a year, but I just could not tolerate it any longer. When I had my next stent, he wanted me to try Plavix again. I made it about 3 days, and woke one morning itching internally… throat, eyes, nose, etc. I had to stop.
I had to take one of the older meds, but can’t remember which one! It has been a couple of years since my last stent. I do remember I had to have my liver functioning tested ever so often. I actually felt better on this med.September 15, 2011 at 10:30 am #1472Dr. DianaKeymaster
Hi Guys, One thing I learned from Dr. Bill Code (in Canada) at the National CCSVI Society meeting is that Plavix is not very effective in the veins. He recommends Pradaxa instead. You may want to chat with your doctors about that. 🙂September 9, 2012 at 4:42 pm #2894Dr. DianaKeymaster
This thread is over 90 days old and will now be closed. Please feel free to start a new discussion, though!
- You must be logged in to reply to this topic.